Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 42, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 18, 2002, 2:53 PM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2002, 2:53 PM CDT (19:53 UTC)
- Expired
- Oct 18, 2002, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 181953
FFWFTW
TXC133-182245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT FRI OCT 18 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 545 PM CDT
* AT 251 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS
AND THUNDERSTORMS WITH VERY HEAVY OVER MUCH OF EASTLAND
COUNTY...MOVING NORTHEAST AT 20 MPH.
RAINFALL OF OF 1.5 TO 2 INCHES EARLIER THIS AFTERNOON HAS ALREADY
SATURATED THE SOILS. THUS ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD
TO FLASH FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3233 9902 3219 9887 3228 9850 3251 9850
3251 9911What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 2:05 PM CDT, 48 minutes earlier.
Area forecast discussion, Oct 18, 2:05 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CDT FRI OCT 18 2002 WHILE THE WEEKEND MAY BE STARTING ON A SOGGY NOTE...THE LATTER HALF OF THE WEEKEND SHOULD BE NICE...WITH RAIN NOT EXPECTED AGAIN UNTIL LATE IN THE WEEK. THE UPPER LOW CONTINUES TO BE A BIT FASTER THAN PROGGED...A TREND THAT WE EXPECT TO CONTINUE THROUGH SUNDAY. THE LOW...NOW OVER SWRN NM...WILL MOVE EAST INTO THE TX PANHANDLE TONIGHT...THEN BEGIN TO OPEN AND ACCELERATE SATURDAY. A DRY SLOT...AND ASSOCIATED CONVECTION...WILL PUSH THROUGH THE WESTERN PART OF THE CWA EARLY SATURDAY...AND EXIT BY LATE SATURDAY AFTERNOON IN THE EAST. THERE COULD BE SOME LIGHT RAIN WITH FROPA SATURDAY EVENING...BUT IT WILL BE VERY LIMITED. OVERALL...THE PRINCIPAL RAIN EVENT SHOULD END BY LATE SATURDAY MORNING IN THE WEST...MIDDAY IN THE CENTRAL PORTIONS...AND LATE AFTERNOON IN THE EAST. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IN THE SOUTHWESTERN PART OF NORTH TEXAS THIS EVENING...WHICH WILL BE COVERED IN OUR HAZARDOUS WEATHER OUTLOOK. A BIG CONCERN CONTINUES TO BE HEAVY RAIN. AMOUNTS WILL RANGE BETWEEN ONE AND TWO INCHES ACROSS MUCH OF THE AREA THROUGH SATURDAY...WITH ISOLATED AMOUNTS BETWEEN THREE AND FOUR INCHES. OUR THOUGHTS ARE THAT THE RAINS WILL GENERALLY NOT BE EXCESSIVE IN A SHORT PERIOD OF TIME OVER A VERY LARGE AREA. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE BRIEF PROBLEMS... ESPECIALLY IN URBAN AREAS...BUT OVERALL...WE DO NOT ANTICIPATE ANY WIDESPREAD FLOODING PROBLEMS. AFTER FROPA SATURDAY EVENING...SUNDAY SHOULD BE DRY AND PLEASANT...ALTHOUGH COOL...WITH WET GROUND LIMITING THE DIURNAL TEMPERATURE RANGE. IN THE EXTENDED PORTION... HAVE LOWERED MAX TEMPS A CATEGORY OR TWO FOR WEDNESDAY AS SOME SLIGHTLY COOLER/DRYER AIR FILTERS IN. NEXT UPPER-LEVEL DISTURBANCE WILL MOVE INTO SOUTHERN PLAINS BY LATE WEEK WITH INCREASING CLOUDS AND CHANCE POPS LATE THURSDAY INTO FRIDAY OVER THE SOUTHERN HALF OF CWA. DFW 65 73 54 69 / 100 70 20 0 ACT 66 75 56 73 / 80 70 20 0 PRX 62 71 54 68 / 100 70 20 0 DTO 64 74 54 69 / 100 70 20 0 TKI 63 74 54 69 / 100 70 20 0 DAL 64 74 55 69 / 100 70 20 0 TRL 66 74 56 69 / 100 70 20 0 CRS 65 74 57 71 / 80 70 20 0 TPL 65 77 57 73 / 80 70 20 0 .FWD...NONE 42/34
Hazardous weather outlook, Oct 18, 2:32 PM CDT, 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 232 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... OCCASIONAL HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES BY NOON SATURDAY WITH SOME ISOLATED THREE INCH AMOUNTS IN THE HEAVIER THUNDERSTORMS. LOCALIZED FLOODING OF STREETS AND CREEKS MAY OCCUR... HOWEVER NO WIDESPREAD FLOODING PROBLEMS ARE ANTICIPATED. SOME THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING SOUTH OF A COMANCHE...HILLSBORO...PALESTINE LINE. VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR SUPERCELL FORMATION WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT SOUTH AND WEST OF A COMANCHE...HILLSBORO...PALESTINE LINE. .DAYS TWO THROUGH SEVEN... THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS ANTICIPATED BEYOND THE EARLY MORNING HOURS. && ROBBINS=34
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:12 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Oct 18, 6:01 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.